Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 219, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 29, 2004, 2:48 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 2:48 PM CDT (19:48 UTC)
- Expired
- Jun 29, 2004, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Dimmit County, TX, Real County, TX, Uvalde County, TX, Zavala County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 291951
FFWSAT
TXC127-385-463-507-292300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
248 PM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
REAL
UVALDE
ZAVALA
DIMMIT
* UNTIL 600 PM CDT
* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREAS OF RAIN FROM SHOWERS AND THUNDERSTORMS DEVELOPING OVER
REAL...UVALDE...ZAVALA AND DIMMIT COUNTIES. MOVEMENT WAS NORTH
AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE PARTS OF REAL...
UVALDE...ZAVALA AND DIMMIT COUNTIES.
HEAVY RAINS FROM SHOWERS AND THUNDERSTORMS IS EXPECTED IN THE NEXT
FEW HOURS. WIND GUSTS OF 20 TO 30 MPH AND FREQUENT LIGHTNING IS
ALSO POSSIBLE.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 2827 10007 2830 9946 2948 9955 2959 9952
2962 9976 2982 9969 2988 9974 3004 9973
3005 9994 2976 9998 2963 9997 2933 10004
$$1 follow-up statement
000 WGUS74 KEWX 292023 FFSSAT TXC013-019-021-029-031-053-055-091-123-127-149-163-171-177-187-209- 255-259-265-285-287-299-325-385-453-463-491-493-507-292300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 322 PM CDT TUE JUN 29 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT FOR WILLIAMSON...TRAVIS...BASTROP...LEE...FAYETTE...GONZALES... HAYS...COMAL...CALDWELL...GUADALUPE...BEXAR...WILSON...ATASCOSA... MEDINA...KARNES...DEWITT...LAVACA...KERR...KENDALL...BANDERA... BLANCO...GILLESPIE...BURNET...LLANO...REAL...UVALDE...ZAVALA... AND DIMMIT COUNTIES... ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 4 PM CDT WEDNESDAY AFTERNOON. NATIONAL WEATHER SERVICE DOPPLER RADARS CONTINUED TO INDICATE RAIN FROM SHOWERS AND THUNDERSTORMS FORMING ACROSS SOUTH CENTRAL TEXAS. THIS AFTERNOON A SUMMER HEAVY RAIN EVENT CONTINUES OVER THE AREA. LOCALLY HEAVY RAINS ARE POSSIBLE THE REST OF THE AFTERNOON. RAINFALL AMOUNTS OF 1 TO 3 INCHES IS EXPECTED...WITH ISOLATED 3 TO 7 INCH AMOUNTS POSSIBLE. AT 322 PM CDT...A LARGE AREA OF RAIN...FROM SHOWERS AND THUNDERSTORMS...WAS FROM LEAKEY TO CARRIZAO SPRINGS AND EAST TO BURNET...SAN ANTONIO...GEORGETOWN...AUSTIN...GIDDINGS... SCHULENBURG AND HALLETTSVILLE. MOVEMENT WAS NORTH AT 20 MPH. THESE RAINS WILL CONTINUE THE REST OF THE AFTERNOON. FREQUENT LIGHTNING AND WIND GUSTS 20 TO 40 MPH WILL ACCOMPANY THE THUNDERSTORMS. JUNE 2004 HAS BEEN VERY WET OVER PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS. SOILS ARE SATURATED AND ADDITIONAL RAINFALL WILL QUICKLY RUN OFF. IF YOU LIVE IN OR NEAR A FLOOD PRONE AREA...BE PREPARED TO MOVE TO SAFETY OR HIGHER GROUND QUICKLY IF A WARNING IS ISSUED OR FLOODING IS OBSERVED. MOTORISTS TRAVELING ACROSS SOUTH CENTRAL TEXAS SHOULD EXERCISE EXTREME CAUTION IN AREAS OF HEAVY RAINFALL. BE ESPECIALLY CAUTIOUS IN LOW LYING AREAS...NEAR LOW WATER CROSSINGS AND NEAR CREEK OR RIVERS. DO NOT DRIVE INTO WATER THAT COVERS THE ROADWAY. REMEMBER...TURN AROUND DONT DROWN. IN ADDITION TO THE THREAT FOR FLASH FLOODING...RIVER FLOODING COULD ALSO BE A CONCERN. HEAVY RAINFALL WILL RUN OFF QUICKLY AND CAUSE RAPID RISES ON AREA CREEKS...STREAMS AND RIVERS. IF YOU LIVE NEAR A CREEK...STREAM OR RIVER...BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF A WARNING IS ISSUED OR FLOODING IS OBSERVED. WITH ADDITIONAL HEAVY RAINFALL EXPECTED INTO WEDNESDAY...RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND WARNINGS. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:30 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 29, 2:30 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 230 PM CDT TUE JUN 29 2004 .DISCUSSION... THE FLASH FLOOD WATCH THAT IS IN PLACE FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY WILL CONTINUE UNTIL 4PM WEDNESDAY. A ANALYSIS OF SURFACE AND UPPER LEVEL DATA REFLECTS THE FOLLOWING: 1.A WEAK SURFACE RIDGE IS LOCATED TO THE EAST AND THIS RIDGE IS PROVIDING LOW LEVEL MOIST INFLOW OFF THE GULF INTO TEXAS. 2.A WEAK SURFACE RIDGE IS TO THE NORTHWEST AND IS NOT STRONG ENOUGH TO SLIDE SOUTHEAST. 3.A UPPER LEVEL INFLOW TAP FROM THE PACIFIC/BAJA REGION CONTINUES PROVIDING MOISTURE INTO THE TEXAS. THIS MOISTURE CONTINUES TO BE CHANNELED INTO TEXAS BETWEEN THE TWO PRESSURE RIDGES. THIS SYNOPTIC PATTERN RESULTS IN A LOW PRESSURE TROF OVER SOUTH CENTRAL TEXAS WITH MOISTURE FUNNELING INTO THIS REGION. AS LONG AS THE RIDGE TO THE EAST REMAINS DOMINATE...THIS CURRENT SYNOPTIC SITUATION WILL KEEP SOUTH CENTRAL TEXAS UNDER THE GUN FOR EXCESSIVE RAINFALL. THE MODELS KEEP THIS TREND IN PLACE THROUGH WEDNESDAY... BEFORE SLOWLY ENDING LATE WEDNESDAY NIGHT INTO THURSDAY. MODEL ANALYSIS SHIFTS THE LOW PRESSURE TROF EASTWARD BY WEDNESDAY MORNING WITH THE MAIN FOCUS OF RAIN MORE OVER THE EASTERN COUNTIES THAN WHAT IS CURRENTLY HAPPENING. EITHER WAY...MOST OF SOUTH CENTRAL TEXAS WILL CONTINUE TO RECEIVE FLASH FLOODING RAINS THROUGH TONIGHT AND WEDNESDAY BEFORE TAPERING OFF A TAD ON THURSDAY. BUT WITH THE MAIN THREAT BEING OVER THE EASTERN COUNTIES...THEN HIGHER PRECIPITATION PERCENTAGES WILL BE FORECASTED THERE. MODELS ARE IN AGREEMENT WITH ENDING THE RAIN EVENT ON THURSDAY. THE RIDGE TO THE EAST BUILDS WESTWARD AND THIS WILL CUTOFF THE UPPER LEVEL MOISTURE TAP FROM THE PACIFIC. WHAT WILL REMAIN IS A SLIGHT CHANCE OF AFTERNOON CONVECTION OVER THE EASTERN HALF OF SOUTH CENTRAL TEXAS...DUE TO HEATING AND THIS WILL BE MAINLY OVER EAST TEXAS SPILLING OVER INTO THE EASTERN COUNTIES OF SOUTH CENTRAL TEXAS. MODEL DIFFERENCES HAVE THE GFS AND ECMWF TRENDS THE GULF RIDGE WESTWARD AND PUSHING THE MOISTURE TROF INTO WEST TEXAS. THE GFS IS FASTER WITH THIS SCENARIO BUT THE END RESULTS ARE THE SAME. BY SUNDAY THE 4TH OF JULY...MODEL SHOWS A DRIER AIRMASS OVER TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 89 72 92 / 70 70 50 30 AUSTIN BERGSTROM INTL AIRPORT 74 88 71 91 / 70 70 50 30 DEL RIO INTL AIRPORT 72 91 74 94 / 50 50 20 20 SAN ANTONIO INTL AIRPORT 75 88 73 92 / 70 70 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING FOR ALL OF SOUTH CENTRAL TEXAS UNTIL 4PM WEDNESDAY. &&
Hazardous weather outlook, Jun 29, 6:00 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CDT TUE JUN 29 2004 TXZ171>173-183>194-202>209-217>225-228-301100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 AM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTY HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...GRADUALLY SPREADING FROM WEST TO EAST ACROSS SOUTH CENTRAL TEXAS. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES ARE LIKELY WITH ISOLATED AMOUNTS OF UP TO 6 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE FLASH FLOOD WATCH WILL EXTEND THROUGH WEDNESDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE FLOODING WEDNESDAY. THE WEATHER PATTERN IS EXPECTED TO CHANGE THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE FOURTH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 9:40 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 AM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD LEAKEY 29.72N 99.76W
06/29/2004 REAL TX DEPT OF HIGHWAYS
HIGHWAYS 335,336,337,55,1120,2631 CLOSED.
0855 AM FLASH FLOOD UVALDE 29.22N 99.78W
06/29/2004 UVALDE TX LAW ENFORCEMENT
SEVERAL WATER RESCUES OF PEOPLE IN TREES.
&&
VL/DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:19 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 56 min |
| Jun 28, 10:55 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 3 hr |
| Jun 28, 11:21 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jun 28, 11:27 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jun 29, 12:51 AM CDT | Flash Flood Warning | EWX | Uvalde | 6 hr |
| Jun 29, 1:56 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 4 hr |
| Jun 29, 2:30 AM CDT | Flash Flood Warning | EWX | Real | 4 hr |
| Jun 29, 3:19 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jun 29, 6:01 AM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Real, Uvalde | 4 hr |
| Jun 29, 10:03 AM CDT | Flash Flood Warning | EWX | Bastrop, Travis, Williamson | 3 hr |
| Jun 29, 10:12 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Caldwell, Comal, Guadalupe, Hays and 2 more | 4 hr |
| Jun 29, 10:36 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 4 hr |
| Jun 29, 11:44 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 4 hr |
| Jun 29, 12:03 PM CDT | Flash Flood Warning | EWX | Burnet, Llano | 4 hr |
| Jun 29, 12:35 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 29, 12:49 PM CDT | Flash Flood Warning | EWX | Fayette, Lee | 5 hr |
| Jun 29, 1:00 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis, Williamson | 5 hr |
| Jun 29, 1:35 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Caldwell and 10 more | 4 hr |
| Jun 29, 1:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Karnes, Lavaca | 4 hr |
| Jun 29, 4:00 PM CDT | Flash Flood Warning | EWX | Bexar | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.